Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Controlling my life
    avatar
    stephaniewas_here posted:
    I'm an 18 year old female. I've always been in the wrong crowd of people. My whole life I've been in and out of therapy and psychiatrist's offices. I've been diagnosed with ADD, depression, bipolar disorder, and now boderline personality disorder. But all of the medications I've been prescribed to never seem to make much of a difference..I guess why I'm here is because I've been doing a lot of research on the way I feel and think. Boderline personality disorder seems to fit well but I'm wondering if it isn't anxiety as well? I had an incident about a year and a half ago, I was smoking herbal incense, what's now known as "spice". Immediately, my heart began to race and become out of sync. My whole left breast became tight and was almost completely pointed to the left. It scared me because I could feel my the the top and bottom sections of my heart beating in different time. It was extremely painful and left me with stretch marks across my breast.

    Since then, and it's becoming more often, I've been getting what I think are panic attacks. It'll happen randomly where I feel, and there aren't better words to explain with, an intense amount of doom and fear, like I'm dying. I can't stress how intense and terrifying it is. I feel like it effects me on a day-to-day basis, it's changing my life. Everytime I feel my heart rhythm change, or if I begin to feel light-headed I'm terrified it's going to begin again. I constantly live in a state of fear where I look up heart and lung problems and truly believe I have serious disease. I don't know why I can't stop. What should I do? I'm scared, I feel like I'm too young to feel like I'm going to die everyday.
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    One of the major challenges for any mental health professional is to make an accurate diagnosis. Unfortunately, the best/most accurate diagnoses are not made through just an interview and require some psychological testing. You didn't indicate whether or not anyone did this and I would think you need an evaluation by a licensed psychologist.

    Second, using drugs such as spice is never a good idea and it sounds like you suffered from hallucinations as a result and now it has left you with a higher degree of anxiety. That's understandable.

    What you may need is: 1) psychological evaluation and 2) evaluation with an experienced psychiatrist and then 3) ongoing therapy to help with all of this.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.